Alert archive / Iowa / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Apr 19, 2005, 11:35 PM CDT for Audubon County, Guthrie County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2005, 11:35 PM CDT (04:35 UTC)
- Expired
- Apr 20, 2005, 5:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Audubon County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 84 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDMX 200440 FFWDMX IAC009-077-201030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1135 PM CDT TUE APR 19 2005 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL AUDUBON COUNTY IN WEST CENTRAL IOWA. WESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA. * UNTIL 530 AM CDT. * AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 2 TO 3 INCHES OF RAIN IN AN HOUR SOUTHEAST OF AUDUBON AND NORTHEAST OF EXIRA. MORE HEAVY RAIN SHOULD IMPACT THIS AREA THROUGH 1 AM. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING EXIRA...GARNER AND RURAL AREAS WEST OF AUDUBON. SMALL STREAM BASINS INCLUDE DAVIS CREAK AND SEELY CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DES MOINES. LAT...LON 4179 9454 4162 9447 4154 9503 4174 9508 $$ JOHNSON
5 follow-up statements
000 WGUS73 KDMX 200516 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1212 AM CDT WED APR 20 2005 IAC009-077-201030- GUTHRIE IA-AUDUBON IA- 1212 AM CDT WED APR 20 2005 ...FLASH FLOOD WARNING CONTINUES FOR AUDUBON AND GUTHRIE COUNTIES UNTIL 530 AM CDT... AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED UP TO 4 TO 5 INCHES OF RAIN IN THE WARNED AREA. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE RURAL AREAS SOUTHEAST OF AUDUBON AND WEST OF GUTHRIE CENTER. SMALL STREAM BASINS INCLUDING DAVIS AND SEELY CREAKS WILL LIKELY FLOOD. ADDITIONAL STORMS WILL LIKELY PRODUCE MORE HEAVY RAIN IN THE WARNED AREA. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. $$ JOHNSON
000 WGUS73 KDMX 200620 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 111 AM CDT WED APR 20 2005 IAC009-077-201030- GUTHRIE IA-AUDUBON IA- 111 AM CDT WED APR 20 2005 ...FLASH FLOOD WARNING CONTINUES FOR AUDUBON AND GUTHRIE COUNTIES UNTIL 530 AM CDT... AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED UP TO 4 TO 6 INCHES OF RAIN IN THE WARNED AREA. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL OVER GUTHRIE AND EASTERN AUDUBON COUNTIES. THE THUNDERSTORM RAINFALL INTENSITY HAS DECREASED SINCE MIDNIGHT. HOWEVER...RUNOFF FROM CURRENT AND PREVIOUS RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GARNER AND NORTH BRANCH AND RURAL AREAS NEAR HIGHWAY 44 NEAR THE AUDUBON GUTHRIE COUNTY LINE. SMALL STREAM BASINS INCLUDING DAVIS AND SEELY CREAKS WILL LIKELY FLOOD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES MOINES. $$ JAW
000 WGUS73 KDMX 200717 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 211 AM CDT WED APR 20 2005 IAC009-077-201030- GUTHRIE IA-AUDUBON IA- 217 AM CDT WED APR 20 2005 ...FLASH FLOOD WARNING CONTINUES FOR AUDUBON AND GUTHRIE COUNTIES UNTIL 530 AM CDT... AT 208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL OVER EASTERN GUTHRIE COUNTY AND WESTERN DALLAS COUNTY. DOPPLER RADAR ESTIMATED 4 TO 6 INCHES OF RAINFALL IN THESE LOCATIONS. RUNOFF WILL CAUSE RISES IN SMALL STREAMS AND URBAN FLOODING IN AREA TOWNS AND CITIES. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AUDUBON...GUTHRIE CENTER...AUDUBON COUNTY AIRPORT AND EXIRA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ RUSSELL
000 WGUS73 KDMX 200827 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 320 AM CDT WED APR 20 2005 IAC009-077-201030- GUTHRIE IA-AUDUBON IA- 320 AM CDT WED APR 20 2005 ...FLASH FLOOD WARNING CONTINUES FOR AUDUBON AND GUTHRIE COUNTIES UNTIL 530 AM CDT... AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED 4 TO 6 INCHES OF PRECIPITATION SLOW MOVING THUNDERSTORMS HAVE WEAKENED IN THE WARNED AREA. HOWEVER...RUNOFF FROM PREVIOUS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AUDUBON...GUTHRIE CENTER...AUDUBON COUNTY AIRPORT AND EXIRA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ RUSSELL
000 WGUS73 KDMX 200922 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 415 AM CDT WED APR 20 2005 IAC009-077-201030- GUTHRIE IA-AUDUBON IA- 415 AM CDT WED APR 20 2005 ...FLASH FLOOD WARNING CONTINUES FOR AUDUBON AND GUTHRIE COUNTIES UNTIL 530 AM CDT... AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED A TOTAL OF 4 TO 6 INCHES OF RAINFALL IN THE WARNED AREA. SLOW MOVING THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AUDUBON...GUTHRIE CENTER...AUDUBON COUNTY AIRPORT AND EXIRA. FLASH FLOODING IS LIKELY FROM RUNOFF FROM THE HEAVY RAINS ALONG CREEKS. HEAVIEST RAINS OCCURRED ALONG HIGHWAY 44 IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ RUSSELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 3:20 PM CDT, 8 hours 15 minutes earlier.
Area forecast discussion, Apr 19, 3:20 PM CDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 220 PM CST TUE APR 19 2005 .DISCUSSION... THE FORECAST PROBLEM TONIGHT HAS SHIFTED FROM ONE OF SEVERE POTENTIAL TO ONE OF FLOODING. THE MORNINGS CONVECTION EVOLVED IN A NARROW AREA OF DEEP SHEAR (ON THE MAGNITUDE OF 30KTS) IN ADDITION...THIS COINCIDED WITH A NARROW AREA OF 1000-1500 CAPE AND A VORT MAX PUSHING NE ALOFT. THE STORMS DUMPED MARGINAL SEVERE HAIL THEN QUICKLY EVOLVED INTO HEAVY RAIN. ALONG THE COLD FRONT...HEAVY RAIN AND ISOLATED THUNDERSTORMS HAVE DUMPED 3-5 INCHES OF RAIN WITH ISOLATED 7 INCH RAINS UP IN NW CERRO GORDO COUNTY. AS THE VORT MAX PUSHES NORTHEAST THE BEST AREA OF SHEAR WILL EXIT THE CWA AND ANY SVR THREAT SHOULD REMAIN EAST OF OUR CWA. TO OUR WEST...LOW AND MID CLOUD COVER HAS HINDERED DESTABILIZATION BUT BACK IN CENTRAL NEBRASKA THERE IS DECENT DESTABILIZATION IN THE WARM SECTOR AND STORMS MAY DEVELOP IN THIS AREA...ESPECIALLY THIS EVENING WHEN THE LOW LEVEL JET PICKS UP AND THE SHORTWAVE OUT WEST LIFTS INTO THE AREA. UNTIL THAT TIME...UPPER LEVEL FLOW IS PRETTY WEAK. HEAVY RAIN IS BY FAR THE MAIN THREAT FOR CENTRAL IOWA AND SOME STORMS COULD PRODUCE LARGE HAIL WEST OF OUR CWA BUT ONLY MARGINAL SEVERE HAIL AT BEST IN WRN IA AND OUR CWA IS EXPECTED LATER THIS EVENING. A FLASH FLOOD WATCH WILL BE ISSUED FOR TONIGHT ALONG AND ABOUT TWO OR THREE COUNTIES AHEAD OF THE SLOW MOVING COLD FRONT. RAINFALL AMOUNTS OF 2-4 INCHES ARE FORECAST IN THE WATCH AREA. BY TOMORROW...THE FRONT WILL STALL SOMEWHERE NEAR THE I-80 CORRIDOR AND THE HEAVY RAIN AREA WILL SHIFT TO THE SOUTH. THE POTENTIAL FOR SEVERE WEATHER WILL SHIFT MAINLY INTO MO BUT SRN IA MAY SEE SOME STORMS WITH LARGE HAIL/DAMAGING WIND POTENTIAL EARLY ON. AFT 21Z THE FRONT FINALLY SHIFTS OUT OF THE CWA AND WE GET A BRIEF BREAK. THE NEXT SHORTWAVE AFFECTS CENTRAL IOWA THURSDAY NIGHT/FRIDAY AND HAS MORE GOING FOR IT. LAPSE RATES STEEPEN AND THE FLOW ALOFT INCREASES SO THERE APPEARS TO BE ANOTHER THREAT OF SEVERE LATE IN THE DAY THURSDAY INTO FRIDAY. THE WEEKEND STILL LOOKS COOL AND DRY SO NOT MUCH CHANGE IN THE EXTENDED BUT. COLD FRONT MOVING THROUGH MONDAY INTO NEXT TUESDAY WILL PROVIDE THE FOCUS FOR SHOWERS BUT AT THIS TIME IT DOES NOT APPEAR SIGNIFICANT. && .DMX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT FROM CRAWFORD TO CASS COUNTIES NORTHEAST TO CERRO GORDO...BREMER AND BLACKHAWK COUNTIES. && FAB
Hazardous weather outlook, Apr 19, 4:08 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 408 PM CDT TUE APR 19 2005 IAZ044>046-057-058-070-071-201100- ADAIR-AUDUBON-CARROLL-CASS-CRAWFORD-GREENE-GUTHRIE- 408 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA... SOUTH AND WEST OF A LINE FROM CARROLL...TO JEFFERSON...TO ADAIR. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN OVERNIGHT. MANY LOCATIONS CAN EXPECT 2 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS. THE MAIN SEVERE WEATHER THREAT OVERNIGHT WILL BE FLASH FLOODING. HOWEVER...AN ISOLATED STORM COULD PRODUCE PENNY TO NICKEL SIZE HAIL DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING AND AFTERNOON...A FEW OF WHICH COULD BE SEVERE...WITH HAIL TO NICKEL SIZE AND 60 MPH WINDS THE MAIN THREATS...ALONG WITH ADDITIONAL HEAVY RAIN. THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS OVER THE NEXT FEW DAYS WITH THE BEST CHANCE THURSDAY NIGHT INTO FRIDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FOR ISOLATED SEVERE STORMS. RAINFALL AND FLOODING REPORTS OVERNIGHT WOULD BE APPRECIATED. IAZ016-017-024>028-034>039-047-048-201100- BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CERRO GORDO-FRANKLIN-GRUNDY- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-STORY-WEBSTER-WRIGHT- 408 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF NORTHERN IOWA... GENERALLY NORTH OF HIGHWAY 30. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN OVERNIGHT. MANY LOCATIONS CAN EXPECT 2 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS. THE MAIN SEVERE WEATHER THREAT OVERNIGHT WILL BE FLASH FLOODING. HOWEVER...AN ISOLATED STORM COULD PRODUCE PENNY TO NICKEL SIZE HAIL DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING AND AFTERNOON...A FEW OF WHICH COULD BE SEVERE...WITH HAIL TO NICKEL SIZE AND 60 MPH WINDS THE MAIN THREATS...ALONG WITH ADDITIONAL HEAVY RAIN. THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS OVER THE NEXT FEW DAYS WITH THE BEST CHANCE THURSDAY NIGHT INTO FRIDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FOR ISOLATED SEVERE STORMS. RAINFALL AND FLOODING REPORTS OVERNIGHT WOULD BE APPRECIATED. IAZ049-050-059>062-072>075-081>086-092>097-201100- ADAMS-APPANOOSE-CLARKE-DALLAS-DAVIS-DECATUR-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE- 408 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL AND SOUTHERN IOWA...SOUTH AND EAST OF A LINE FROM CORNING...TO PERRY... TO TAMA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS COULD PRODUCE PENNY TO NICKEL SIZE HAIL DURING THE EVENING HOURS...WITH THE SEVERE THREAT DIMINISHING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING AND AFTERNOON. A FEW STORMS COULD BE SEVERE...WITH HAIL TO NICKEL SIZE AND 60 MPH WINDS THE MAIN THREATS...ALONG WITH LOCALLY HEAVY RAIN. THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS OVER THE NEXT FEW DAYS WITH THE BEST CHANCE THURSDAY NIGHT INTO FRIDAY... AND AGAIN SUNDAY NIGHT INTO MONDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING FOR ISOLATED SEVERE STORMS. IAZ004>007-015-023-033-201100- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WINNEBAGO-WORTH- 408 PM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS A PORTION OF NORTHERN IOWA... NORTHWEST OF A LINE FROM SAC CITY...TO ALGONA...TO LAKE MILLS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING...BUT NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS OVER THE NEXT FEW DAYS WITH THE BEST CHANCE THURSDAY NIGHT INTO FRIDAY...AND AGAIN SUNDAY NIGHT INTO MONDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. KINNEY
In the hours before
Local storm report, Apr 19, 7:35 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
735 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 4 NNW DAWSON 41.90N 94.24W
04/19/2005 0.75 INCH GREENE IA TRAINED SPOTTER
&&
SMALLLocal storm report, Apr 19, 9:27 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL N REINBECK 42.32N 92.59W
04/19/2005 0.75 INCH GRUNDY IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, Apr 19, 9:52 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL 1 NNE GLADBROOK 42.20N 92.71W
04/19/2005 0.75 INCH TAMA IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, Apr 19, 10:24 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL ARCADIA 42.09N 95.04W
04/19/2005 0.75 INCH CARROLL IA TRAINED SPOTTER
&&
JJOHNSONLocal storm report, Apr 19, 10:48 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1048 PM CDT TUE APR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL 4 S AUDUBON 41.66N 94.93W
04/19/2005 0.88 INCH AUDUBON IA TRAINED SPOTTER
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:24 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 36 min |
| Apr 19, 7:34 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 26 min |
| Apr 19, 9:15 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 46 min |
| Apr 19, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Tama | 44 min |
| Apr 19, 9:32 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll | 43 min |
| Apr 19, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Carroll | 45 min |
| Apr 19, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 48 min |
| Apr 19, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 38 min |
| Apr 19, 11:47 PM CDT | Severe Thunderstorm Warning | DMX | Dallas | 43 min |
| Apr 20, 2:59 AM CDT | Flash Flood Warning | DMX | Guthrie | 6 hr |
| Apr 20, 8:52 AM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 41 min |
Nearby
Flash Flood Warnings in Iowa, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.